Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 20, NWS Melbourne, FL

October 17, 2011

NWS Melbourne, FL issued this small craft advisory at Oct 17, 2011, 4:23 AM EDT. It took effect at Oct 18, 2011, 12:00 PM EDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2011, 4:23 AM EDT (08:23 UTC)
In effect from
Oct 18, 2011, 12:00 PM EDT
Expired
Oct 20, 2011, 3:57 AM EDT
In force
40 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WHUS72 KMLB 170823
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
423 AM EDT MON OCT 17 2011

AMZ550-552-555-570-572-575-180900-
/O.NEW.KMLB.SC.Y.0020.111018T1800Z-111020T1800Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
423 AM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 2 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 2 PM EDT
THURSDAY. 

* WINDS AND SEAS: SOUTH-SOUTHEAST WINDS WILL INCREASE TO AROUND 20
  KNOTS TUESDAY AFTERNOON...BECOMING SOUTHWEST 25 TO 30 KNOTS
  BEYOND 20 NM TUESDAY NIGHT AND WEDNESDAY MORNING. GUSTS TO GALE
  FORCE WILL BE POSSIBLE OVER THE OFFSHORE WATERS WITH GUSTS TO 30
  KNOTS CLOSER TO SHORE. A COLD FRONT WILL PUSH THROUGH WEDNESDAY
  EVENING WITH WINDS BECOMING WEST-NORTHWEST 20 TO 25 KNOTS
  THROUGH LATE THURSDAY MORNING. SEAS WILL PEAK AT 8 TO 9 FEET IN
  THE OPEN ATLANTIC WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
836 
WHUS72 KMLB 171939
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT MON OCT 17 2011

AMZ570-572-575-190000-
/O.EXT.KMLB.SC.Y.0020.111018T1800Z-111019T0000Z/
/O.NEW.KMLB.GL.A.0002.111019T0000Z-111019T2000Z/
/O.NEW.KMLB.SC.Y.0021.111019T2000Z-111020T1800Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
339 PM EDT MON OCT 17 2011

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM TUESDAY
AFTERNOON THROUGH 8 PM TUESDAY EVENING...

...A GALE WATCH IS NOW IN EFFECT FROM 8 PM TUESDAY EVENING
THROUGH 4 PM WEDNESDAY AFTERNOON...

...A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FROM 4 PM WEDNESDAY
AFTERNOON TO 2 PM THURSDAY AFTERNOON...


* WINDS AND SEAS: SOUTH-SOUTHEAST WINDS WILL INCREASE TO AROUND 20
  KNOTS TUESDAY AFTERNOON...THEN BECOME SOUTHWEST 25 TO 30 KNOTS
  TUESDAY NIGHT INTO WEDNESDAY. GUSTS TO GALE FORCE ARE POSSIBLE.
  A COLD FRONT WILL PUSH THROUGH EAST CENTRAL FLORIDA WEDNESDAY
  EVENING WITH WINDS BECOMING WEST-NORTHWEST 20 TO 25 KNOTS
  THROUGH LATE THURSDAY MORNING. SEAS WILL PEAK AT 8 TO 10 FEET
  IN THE OPEN ATLANTIC WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE
POSSIBLE WITHIN 36 HOURS. MARINERS SHOULD PREPARE NOW FOR GALE
FORCE WINDS AND CONSIDER REMAINING IN PORT.

&&

$$

AMZ550-552-555-190000-
/O.CON.KMLB.SC.Y.0020.111018T1800Z-111020T1800Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
339 PM EDT MON OCT 17 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TUESDAY
AFTERNOON THROUGH 2 PM THURSDAY AFTERNOON...


* WINDS AND SEAS: SOUTH-SOUTHEAST WINDS WILL INCREASE TO AROUND 20
  KNOTS TUESDAY AFTERNOON...BECOMING SOUTHWEST 20 TO 25 KNOTS
  TUESDAY NIGHT AND WEDNESDAY WITH GUSTS TO AROUND 30 KNOTS. A
  COLD FRONT WILL PUSH THROUGH WEDNESDAY EVENING WITH WINDS
  BECOMING WEST-NORTHWEST 20 TO 25 KNOTS THROUGH LATE THURSDAY
  MORNING. SEAS WILL PEAK AT 7 TO 9 FEET WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

CRISTALDI
460 
WHUS72 KMLB 180834
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
434 AM EDT TUE OCT 18 2011

AMZ570-572-575-191300-
/O.EXT.KMLB.SC.Y.0020.111018T1600Z-111018T2100Z/
/O.UPG.KMLB.GL.A.0002.111019T0000Z-111019T2000Z/
/O.NEW.KMLB.GL.W.0002.111018T2100Z-111019T1400Z/
/O.EXT.KMLB.SC.Y.0021.111019T1400Z-111020T1800Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
434 AM EDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 PM EDT
THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EDT
WEDNESDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM WEDNESDAY TO
2 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM
EDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM
NOON TODAY TO 5 PM EDT THIS AFTERNOON AND FROM 10 AM WEDNESDAY TO
2 PM EDT THURSDAY.

* WINDS AND SEAS: SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS
  LATE THIS MORNING...THEN BECOME SOUTHWEST 25 TO 35 KNOTS TONIGHT
  THROUGH WEDNESDAY MORNING. GUSTS TO 40 KNOTS WILL BE POSSIBLE. A
  COLD FRONT WILL PUSH THROUGH EAST CENTRAL FLORIDA WEDNESDAY
  EVENING WITH WINDS BECOMING WEST-NORTHWEST 20 TO 25 KNOTS
  THROUGH LATE THURSDAY MORNING. SEAS WILL PEAK AT 8 TO 10 FEET IN
  THE OPEN ATLANTIC WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-552-555-191300-
/O.EXT.KMLB.SC.Y.0020.111018T1600Z-111020T1800Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
434 AM EDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 2 PM EDT
THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 2 PM
EDT THURSDAY. 

* WINDS AND SEAS: SOUTH-SOUTHEAST WINDS WILL INCREASE TO 20 TO 25
  KNOTS LATE THIS MORNING...AND BECOME SOUTHWEST 20 TO 25 KNOTS
  WITH GUSTS TO 30 KNOTS TONIGHT THROUGH WEDNESDAY MORNING. A COLD
  FRONT WILL PUSH THROUGH WEDNESDAY EVENING WITH WINDS BECOMING
  WEST-NORTHWEST 20 TO 25 KNOTS THROUGH LATE THURSDAY MORNING.
  SEAS WILL PEAK AT 7 TO 9 FEET WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
592 
WHUS72 KMLB 182124
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
524 PM EDT TUE OCT 18 2011

AMZ570-572-575-191400-
/O.EXP.KMLB.SC.Y.0020.000000T0000Z-111018T2100Z/
/O.CON.KMLB.GL.W.0002.000000T0000Z-111019T1400Z/
/O.CON.KMLB.SC.Y.0021.111019T1400Z-111020T1800Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
524 PM EDT TUE OCT 18 2011

...GALE WARNING IS NOW IN EFFECT UNTIL 10 AM WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
2 PM THURSDAY...


A GALE WARNING IS NOW IN EFFECT UNTIL 10 AM WEDNESDAY...REPLACING
THE SMALL CRAFT ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FROM 10 AM WEDNESDAY TO 2 PM THURSDAY.

* WINDS AND SEAS: SOUTH TO SOUTHEAST WINDS FROM 20 TO 25 KNOTS
  WILL BECOME SOUTHWEST AT 25 TO 35 KNOTS TONIGHT THROUGH
  WEDNESDAY MORNING. GUSTS TO 40 KNOTS WILL BE POSSIBLE. A COLD
  FRONT WILL PUSH THROUGH EAST CENTRAL FLORIDA WEDNESDAY EVENING
  WITH WINDS BECOMING WEST-NORTHWEST AT 20 TO 25 KNOTS THROUGH
  EARLY THURSDAY MORNING. SEAS WILL PEAK AT 8 TO 10 FEET IN THE
  OPEN ATLANTIC TUESDAY NIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-552-555-191400-
/O.CON.KMLB.SC.Y.0020.000000T0000Z-111020T1800Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
524 PM EDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM THURSDAY.

* WINDS AND SEAS: SOUTH-SOUTHEAST WINDS AT 20 TO 25 KNOTS WILL
  BECOME SOUTHWEST AT 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  TONIGHT THROUGH WEDNESDAY MORNING. A COLD FRONT WILL PUSH
  THROUGH WEDNESDAY EVENING WITH WINDS BECOMING WEST-NORTHWEST AT 15
  TO 20 KNOTS THROUGH EARLY THURSDAY MORNING. SEAS WILL PEAK AT 7
  TO 9 FEET TUESDAY NIGHT INTO WEDNESDAY MORNING NEARSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GUSEMAN
371 
WHUS72 KMLB 190822
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
422 AM EDT WED OCT 19 2011

AMZ570-572-575-200830-
/O.CAN.KMLB.GL.W.0002.000000T0000Z-111019T1400Z/
/O.EXT.KMLB.SC.Y.0021.111019T0822Z-111020T1500Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
422 AM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM
EDT THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-552-555-200830-
/O.EXT.KMLB.SC.Y.0020.000000T0000Z-111020T1500Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
422 AM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

15
513 
WHUS72 KMLB 200757
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
357 AM EDT THU OCT 20 2011

AMZ550-552-555-200900-
/O.CAN.KMLB.SC.Y.0020.000000T0000Z-111020T1500Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
357 AM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

AMZ570-572-575-201500-
/O.CON.KMLB.SC.Y.0021.000000T0000Z-111020T1500Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
357 AM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

WEST-NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE LATE
MORNING HOURS OVER THE WATERS BEYOND 20 NM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 4:17 AM EDT, 6 minutes earlier.

Area forecast discussion, Oct 17, 4:17 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
417 AM EDT MON OCT 17 2011

.DISCUSSION...

...THREAT FOR STRONG STORMS AND HEAVY RAINFALL LATE TONIGHT
THROUGH EARLY WEDNESDAY...
...TURNING NOTICEABLY COOLER AND DRIER LATER IN THE WEEK...

TODAY/TONIGHT...LOW LEVEL RIDGE AXIS WILL PULL EAST INTO THE ATLC
ALLOWING AN OLD FRONTAL BOUNDARY DRAPED ACROSS SOUTH FL TO LIFT
NORTH INTO CENTRAL FL. IN THE MID LEVELS...A SHARPENING UPPER
TROUGH OVER THE CENTRAL US WILL PULL DEEP MOISTURE NORTHWARD
ACROSS THE AREA. RAIN CHANCES WILL INCREASE FROM THE SOUTH AND
POPS WILL RANGE FROM 10-15 PERCENT ACROSS NORTHERN VOLUSIA TO 60
PERCENT MARTIN COUNTY. CANOPY OF HIGH CLOUDS WILL LIMIT HEATING
AND INSTABILITY LOOKS LIMITED FOR SIGNIFICANT THUNDER CHANCES BUT
WILL KEEP ISOLATED THUNDER FOR THE AFTN.

AS WARM FRONT LIFTS NORTH THERE WILL BE AN INCREASE IN HELICITY
AND A THREAT FOR ROTATING STORMS TONIGHT MAINLY OVER THE ATLC
WATERS BUT THESE COULD BRUSH THE COAST. A MORE WIDESPREAD RAIN IS
EXPECTED TO BREAK OUT ACROSS SOUTHERN SECTIONS (SOUTH OF ORLANDO)
WITH 60-70 PERCENT POPS WHICH WILL TRY TO SPREAD NORTH LATE.

TUE-WED...ALL EYES WILL BE ON THE ON THE DEVELOPMENT AND TRACK OF
THE BROAD AREA OF LOW PRESSURE CURRENTLY OVER THE YUCATAN PENINSULA
AS IT LIFTS INTO THE EASTERN GULF. 00Z GUIDANCE REMAINS CONSISTENT
IN LIFTING A BROAD BUT DISCRETE LOW NORTHEASTWARDS INTO THE GULF ON
TUESDAY...BEFORE IT IS ABSORBED INTO THE LARGER SCALE TROF DIGGING
ACROSS THE MIDWEST AND KICKED OFF TO THE NORTHEAST INTO THE ATLANTIC
SOMETIME ON WEDNESDAY.

ANY CLOSED SFC LOW IN THE EASTERN GULF OF MEXICO (REGARDLESS OF
TROPICAL OR NON TROPICAL ORIGIN) ENHANCES THE SEVERE WEATHER THREAT
ACROSS EAST CENTRAL FLORIDA AS IT PRODUCES A STRONG LOW LEVEL JET
AND HIGH SHEAR ACROSS THE REGION. THESE TYPE OF CONDITIONS WILL
PRODUCE A FAVORABLE ENVIRONMENT FOR ROTATING STORMS AND ISOLATED
TORNADOES.

THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE FROM LATE MONDAY
NIGHT/EARLY TUESDAY MORNING AS THE LOW LIFTS THE STALLED BOUNDARY
OVER THE FL STRAITS NORTHWARDS AS A WARM FRONT...THROUGH EARLY
WEDNESDAY MORNING AS THE DEPARTING LOW DRAGS A COLD FRONT THROUGH
THE PENINSULA. THIS WILL BE ANOTHER WIDESPREAD RAIN EVENT THOUGH
AMOUNTS WILL BE NOT BE AS HIGH AS LAST WEEK'S STORM. QPF FORECAST
CURRENTLY INDICATES WIDESPREAD 1-3" WITH LOCALLY HIGHER AMOUNTS.

WED NIGHT-SAT...THE ECMWF AND GFS DIFFER SLIGHTLY IN HOW QUICKLY THE
FRONT MOVES THROUGH THE STATE ON WEDNESDAY...BUT BOTH HAVE THE FRONT
INTO S FLORIDA BY LATE EVENING. BRISK NORTH-NORTHWEST FLOW BEHIND
THE FRONT WILL BRING IN A MUCH COOLER AND DRIER AIRMASS FOR THE
REMAINDER OF THE WORK WEEK.

TEMPERATURES WILL BE NOTICEABLY COOLER WED NIGHT/THURS
MORNING...THOUGH THE EXACTLY LOWS WILL DEPEND UPON HOW QUICKLY ANY
LINGERING CLOUD COVER MOVES OUT. GFS GUIDANCE HAS TEMPERATURES
DIPPING INTO THE UPPER 40S/AROUND 50 ACROSS THE FAR NORTH AND UPPER
50S ACROSS THE TREASURE COAST...WHICH SEEM A LITTLE COLD SO QUICKLY
BEHIND THE FRONT. HAVE BUMPED UP TEMPERATURES INTO THE LOW-MID 50S
ACROSS MOST OF THE AREA AND INTO THE LOWER 60S ALONG THE TREASURE
COAST. FRIDAY MORNING WILL BE THE COOLEST MORNING OF THE WEEK WITH
TEMPERATURES RANGING FROM THE LOW 50S ACROSS THE NORTH TO THE UPPER
50S ALONG THE TREASURE COAST. NORMALLY COLDER LOCATIONS IN NORTHERN
LAKE/VOLUSIA AND OKEECHOBEE COUNTY MAY DIP INTO THE UPPER 40S. MAX
TEMPS WILL ALSO BE CONSIDERABLY COOLER...IN THE LOW-MID 70S THURS
AND FRI...CREEPING INTO THE UPPER 70S/AROUND 80 BY SATURDAY.

HIGH PRESSURE FORECAST TO DOMINATE THE EASTERN US WITH N/NW WINDS
VEERING TO THE NE BY SAT. THE TIGHTENING NE PRESSURE GRADIENT WILL
MAKE IT BREEZY WITH A FEW ATLC SHOWERS POSSIBLE BY SATURDAY.

&&

.AVIATION...
VFR UNDER CIRROSTRATUS SHIELD WITH INCREASING SHOWER COVERAGE
SPREADING NORTH FROM SOUTH FL. SHRA WILL GRADUALLY DEVELOP/LIFT
NORTHWARD NEXT 24 HOURS SO BEST CHANCE FOR MVFR CIGS/VSBYS WILL BE
SUA/FPR/VRB THROUGH 14Z SPREADING TO MLB THIS AFTN/EVE...THEN DAB
TONIGHT. LOWER RAIN CHANCES AT LEE/SFB/MCO. ESE WINDS G22KTS NEAR
THE COAST AFT 14Z.

&&

.MARINE...
TODAY...HIGH PRESSURE RIDGE WILL PUSH EAST INTO THE ATLC KEEPING
AN E/SE FLOW. LOWER PRESSURE OVER THE YUCATAN WILL SUPPORT A
TIGHTER PRESSURE GRADIENT ACROSS SOUTHERN WATERS (15-20 KNOTS). AN
OLD FRONTAL BOUNDARY WILL BEGIN TO LIFT NORTH AND SHOULD REACH THE
SOUTHERN WATERS THIS AFTN. CHOPPY SEAS WITH DOMINANT PERIODS NEAR
4 SECONDS SOUTH OF SEBASTIAN INLET...4-6 SECONDS NORTH OF THE
INLET. WILL CONTINUE TO HEADLINE SMALL CRAFT EXERCISE CAUTION.
SEAS RANGING FROM 3 FT NEARSHORE VOLUSIA TO 4-5FT TREASURE COAST
AND OFFSHORE.

TONIGHT...WARM FRONT WILL LIFT NORTH OF THE ADJACENT ATLC WATERS
WITH A S/SE WIND 15-20 KNOTS SO CAUTION CONDITIONS SHOULD
OVERSPREAD NORTHERN WATERS (VOLUSIA) AS WELL. THERE WILL BE A
THREAT FOR A FEW STRONG STORMS AS THE BOUNDARY LIFTS NORTH WHICH
COULD BRUSH THE IMMEDIATE COAST.

LOW PRESSURE MOVING INTO THE GULF OF MEXICO WILL BRING A WARM FRONT
THROUGH THE REGION ON TUESDAY...WITH WINDS VEERING QUICKLY TO THE
SOUTH-SOUTHEAST BY TUES MORNING. PRESSURE GRADIENT WILL TIGHTEN
QUICKLY STARTING TUES AFTERNOON AS THE LOW LIFTS INTO THE ERN
GOMEX....WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED. LOW WILL
DEPART THE REGION OFF TO THE NORTHEAST AND BRING A COLD FRONT
THROUGH DURING THE DAY ON WEDNESDAY WITH WINDS VEERING TO THE WEST
DURING THE DAY AND EVENTUALLY TO THE NORTHWEST BY THURS MORNING.
ADVISORY CONDITIONS EXPECTED TO PERSIST BEHIND THE FRONT THROUGH
THURS AFTERNOON. SUSTAINED WIND SPEEDS COULD PEAK AT 25-30KTS LATE
TUES NIGHT/EARLY WED MORNING WITH THE CLOSET APPROACH OF THE
LOW...WHICH WOULD MEAN WIND GUSTS ABOVE GALE FORCE. SEAS BUILDING TO
8-9FT OFFSHORE AND 4-6FT NEARSHORE EARLY WED MORNING MAINLY IN SHORT
PERIOD WIND WAVES.

&&

.HYDROLOGY...
A RIVER FLOOD WARNING CONTINUES FOR THE ST JOHNS RIVER ABOVE LAKE
HARNEY NEAR GENEVA. THE RIVER HAS RISEN ABOVE ACTION STAGE AND A
SLOW RISE TO MINOR FLOOD STAGE IS EXPECTED THROUGH THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  74  83  75 /  10  50  80  70
MCO  83  72  83  73 /  30  50  80  70
MLB  82  73  85  77 /  40  70  70  70
VRB  82  75  87  79 /  50  70  60  70
LEE  84  73  82  72 /  20  50  80  70
SFB  84  73  83  73 /  20  50  80  70
ORL  84  73  83  73 /  30  50  80  70
FPR  82  76  86  81 /  50  70  60  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...KELLY
LONG TERM....MOSES
Hazardous weather outlook, Oct 16, 9:58 PM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
958 PM EDT SUN OCT 16 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-170900-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
958 PM EDT SUN OCT 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A NORTHWARD ADVANCING WARM FRONT WILL LIFT INTO CENTRAL FLORIDA
LATE MONDAY AND TUESDAY...INCREASING THE COVERAGE OF RAIN AND
STORMS. AN ISOLATED TORNADO MAY DEVELOP NEAR THE WARM FRONT ON
TUESDAY.

MEANWHILE...A LOW PRESSURE CENTER IS EXPECTED TO LIFT NORTHWARD
FROM NEAR THE YUCATAN PENINSULA...ALONG OR JUST AHEAD OF THE
FRONT...AND MAY BRING A POTENTIAL FOR STRONG TO SEVERE STORMS
TUESDAY NIGHT AND EARLY WEDNESDAY.

STORM TOTAL RAINFALL FROM LATE MONDAY THROUGH EARLY WEDNESDAY IS
EXPECTED TO REACH 1.5 TO 2.5 INCHES...WITH LOCALLY HIGHER AMOUNTS.
WHILE THESE RAINFALL ACCUMULATIONS NORMALLY WOULD NOT CAUSE MUCH
CONCERN...HIGH WATER LEVELS WITHIN MANY LAKES...PONDS...AND CANALS
DUE TO THE RECENT RAIN EVENT MAY RETURN LEVELS TO CAPACITY.

SOUTH TO SOUTHWEST WINDS WILL INCREASE OVER THE ATLANTIC WATERS TO
BETWEEN 20 AND 25 KNOTS TUESDAY AND TUESDAY NIGHT WITH A POTENTIAL
FOR STRONG STORMS TO MOVE OFFSHORE. A STRONG COLD FRONT IS
FORECAST TO CROSS THE WATERS WEDNESDAY WITH A WIND SHIFT TO THE WEST
AND NORTHWEST. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AS
EARLY AS TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT.

SPRATT

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:39 PM EDTGale WatchMLB13 hr
Oct 17, 3:39 PM EDTSmall Craft AdvisoryMLB3 days

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.